MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA DI AUG16MMCO,SZ3RGHT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US PFC*SIGMA DI AUG16MMCO,SZ3RGHT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960872
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient had primary tkr (lcs with duofix femur) (b)(6) 2008.Has had ongoing issues since with pain, swelling & loosening.Had partial revisions in (b)(6) 2011 & (b)(6) 2012 for pain & loosening.Patient presented again in 2017 with pain & bone scans suggesting loosening - revised entire construct to tc3 with mbt sleeves & stems.Presented again in 2023 with pain.Bone scan suggested loosening so revised to attune revision with stems & sleeves.Implants weren't grossly loose and required some work (flexible osteotomes around metaphyseal sleeves & slap hammer attachments) to remove.Doi: (b)(6) 2008.Doe: (b)(6) 2023.Affected side: unknown.
 
Event or Problem Description
Additional information received.A.What was the affected side? right knee.B.Which implants were loose and what interface(s)? none were obviously loose on removal however showed loosening on bone scan; zone 2 metaphyseal sleeves were fixed & required significant work to loosen.Some loosening around zone 1 femur cement bone interface.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17459976
Report Number1818910-2023-16052
Device Sequence Number12560222
Product Code JWH
UDI-Device Identifier10603295234357
UDI-Public10603295234357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number960872
Device Lot NumberE3YEA4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/14/2023
09/05/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/21/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2G 40G; MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 45MM; PFC SIGMA FEM POST AUG SZ3 4MM; PFC SIGMA FEM POST AUG SZ3 4MM; PFC*SIGMA DI AUG16MMCO,SZ3RGHT; PFC*SIGMA TC3 FEM RT SZ3; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S3,10.0; UNIVERSAL FEM SLV FUL POR 40MM; UNIVERSAL STEM 75X14MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight67 KG